I’m male, early thirties and in the early stages of hair loss.
I am experiencing extreme shedding and I need your help. I took avodart for 6 weeks in January 2007. Because of the shedding I stopped it, but now it still continues as strong as ever, even thought it’s been almost 8 weeks since I took any. I’ve been losing about 200 hairs every day in the shower. 3 months ago I had so much more hair, what is going on? I heard that shedding can happen, but not like this. Could this have caused telogen effluvium, or something else? Please help doc, I don’t know what to do.
While Avodart (dutasteride) is currently being studied by the FDA for the treatment of hair loss, it is not yet approved for such treatment. I have heard others who have had some increased hair loss after starting Propecia, but as they continue taking it the benefits (more hair growth or stabilization of hair loss) become more evident. You should see a doctor to discuss these issues and get a good diagnosis of your condition before starting any medication regimen.